Wisconsin, 2006Tornado in Wisconsin, September 23, 2006
September 23, 2006 · NWS MPX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 23, 2:35 AM CST, 10 hours 59 minutes earlier.
Area forecast discussion, Sep 23, 2:35 AM CST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
335 AM CDT SAT SEP 23 2006
.DISCUSSION...TODAY THROUGH MONDAY NIGHT
WATER VAPOR SATELLITE IMAGERY SHOWING UPPER CIRCULATION/CLOSED LOW
OVER THE UPPER MIDWEST. CANT SEE MUCH MOVEMENT IN THIS TODAY...AS
RIDGING AMPLIFYING SOMEWHAT WEST AND HOLDING FIRM ON THE EAST
COAST. WILL FOLLOW A SLOWER NAMWRF MOVEMENT OF SYSTEM. CURRENTLY
AT THE SURFACE...FRONTAL BOUNDARY/LOW OVER NORTHERN CWA. LIGHT
RAIN/DRIZZLE ASSOCIATED. THIS BOUNDARY SAGS CLOSE TO A
KRCX-KRCK-KJYG LINE BY 18Z. WILL GO CATEGORICAL AS BOUNDARY SAGS
SOUTH DURING THE DAY. FORCING REMAINS ACROSS THE AREA AS
CIRCULATION MOVES EAST. 300K ISENTROPIC FORECAST INDICATES
SATURATION CONTINUING INTO THE COMING EVENING OVER MUCH OF THE AREA.
SOME HIT OF INSTABILITY REMAINS OVER THE EASTERN CWA THIS
AFTERNOON. NAMWRF SHOWING SOME SFC BASED CAPE AROUND 700 J/KG OVER
THE FAR EAST DURING THE AFTERNOON. K INDICES IN THE LOWER 30S AS
WELL. THIS SHOULD BE ENOUGH FOR ISOLATED THUNDER THIS AFTERNOON
OVER THE EASTERN CWA. TEMPERATURES SHOULD WARM CLOSE TO MAV VALUES
TODAY.
SYSTEM FORECAST TO EXIT THE REGION TONIGHT. THIS TREND VERIFIES
WELL WITH BOTH NAMWRF AND GFS...ALTHOUGH GFS A LITTLE FASTER. WILL
REMOVE CHANCE POPS OVER THE WEST AFTER MIDNIGHT AND OVER THE FAR
EAST SUNDAY MORNING. CLOUDS MAY DEVELOP REMAIN AS THE WEAK RIDGE
BUILDS ACROSS THE DAKOTAS/MN. TEMPERATURES MAY BE LIMITED SOME BY
THIS SUNDAY. OTHERWISE...CLOUDS SHOULD CLEAR OUT FOR MONDAY AS
WARMER ENSUES AHEAD OF NEXT STRONG COLD FRONT. MAV TEMPERATURES MAY
NOT BE WARM ENOUGH THEN.
LONGER TERM...TUESDAY THROUGH SATURDAY
TUESDAY STILL LOOKS LIKE A MILD DAY AHEAD OF CD FNT. TREND OF LAST
FEW GFS MODEL RUNS HAS BEEN TO SLOW THE E PROGRESSION OF THIS FRONT
BUT ECMWF NOT QUITE AS SLOW. UKMET LOOKS LIKE IT COULD BE SIMILAR TO
ECMWF. WILL BACK UP THE FRONT A LITTLE. BETTER FORCING ALONG THE
FRONT LOOKS TO BE IN NORTHERN MN BUT WILL UP POPS A BIT N CWA LATE
TUESDAY NIGHT. AFTER THIS FRONTAL PASSAGE..SEEMS TO BE AGREEMENT IN
DEVELOPING FAIRLY STRONG NW FLOW. LOOKS COOL WITH GFS ENSEMBLE
SHOWING AN 850 MB NEG ANOM OVER UPPER MIDWEST AND GREAT LAKES. WILL
LOWER TEMPS A BIT. LOOKS LIKE A WAVE IN NW FLOW /CLIPPER/ MAY BRING
A CHANCE OF LIGHT RAIN IN SATURDAY TIME FRAME. THIS SUGGESTED BY
BOTH GFS AND ECMWF...BUT WILL JUST PLACE POPS IN EASTERN HALF OF CWA
FOR NOW.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
DWE/JPR
Hazardous weather outlook, Sep 23, 2:49 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
349 AM CDT SAT SEP 23 2006
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
241200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
349 AM CDT SAT SEP 23 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Tornado, St. Croix
- When
- September 23, 1:34 PM CST to 1:39 PM CST
- Where
- St. Croix County, 3 mi NW of Roberts
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.017, -92.617
Brief tornado touched down in farm field. No damage reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arkansas, September 23, 20061 death · 1 event
- Flash Flood in Arkansas, September 23, 20061 death · 1 event
- Flood in Missouri, September 23 to 24, 2006$18 million · 1 event
- Flash Flood in Missouri, September 23, 2006$5.5 million · 1 event
- Flash Flood in Kentucky, September 23, 2006$800,000 · 1 event
- Hail and Damaging Winds in Tennessee, September 23, 2006$151,000 · 65 kt wind · 21 events
- Flash Flood in Missouri, September 23, 2006$250,000 · 1 event
- Hail and Damaging Wind in Texas, September 23, 2006$200,000 · 1 in hail · 2 events
- Tornadoes and Damaging Winds in Michigan, September 23, 2006$155,000 · F0 · 4 events
- Damaging Wind in Kentucky, September 23, 20061 injured · $100,000 · 65 kt wind · 1 event
- Tornado in Kentucky, September 23, 2006$40,000 · F1 · 1 event
- Flash Flood in Missouri, September 23, 2006$110,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534401.